Volume 27, Issue 158 (3-2018)                   J Mazandaran Univ Med Sci 2018, 27(158): 200-204 | Back to browse issues page

XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Hadinezhad P, Hosseini H. A Case Report of Gabapentin-induced Psychotic Disorder . J Mazandaran Univ Med Sci. 2018; 27 (158) :200-204
URL: http://jmums.mazums.ac.ir/article-1-10400-en.html
Abstract:   (1232 Views)
Gabapentin was first approved for treatment of epilepsy by FDA, but later it received more attention due to its effects on pain relief, especially neuropathic pain and post-herpetic neuralgia, and in treatment of anxiety and insomnia. The most common side effects of gabapentin include somnolence, ataxia, and fatigue. However, no studies have reported gabapentin induced psychotic disorder. Here, we report a patient on gabapentin with symptoms of delusional disorder.
A 42-year-old married housewife without any history of psychiatric disorder, received gabapentin (100 mg once a day) for treatment of first time insomnia. Psychotic symptoms including persecutory delusion occurred and about 12 hours after the onset of symptoms the patient discontinued gabapentin for 24 hours. Consequently, all symptoms were quickly subsided. The patient's assessment was performed using the Naranjo scale. The patient’s score was 9, thus other possible causes of psychosis were ruled out. According to this report, gabapentin could induce psychotic symptoms in patients who have not even had a history of drug use or specific illnesses.
 
 
Full-Text [PDF 416 kb]   (291 Downloads)    
Type of Study: Case Report | Subject: psychiatry

Add your comments about this article : Your username or Email:
CAPTCHA code

Send email to the article author


© 2018 All Rights Reserved | Journal of Mazandaran University of Medical Sciences

Designed & Developed by : Yektaweb